Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 189, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 24, 2007, 2:35 PM CDT for Christian County, Missouri. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2007, 2:35 PM CDT (19:35 UTC)
- Expired
- Aug 24, 2007, 3:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Christian County, MO
The radar
The Springfield radar (KSGF), 35 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1334 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 241935 SVRSGF MOC043-242030- /O.NEW.KSGF.SV.W.0189.070824T1935Z-070824T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 235 PM CDT FRI AUG 24 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHRISTIAN COUNTY IN SOUTHWEST MISSOURI... * UNTIL 330 PM CDT. * AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR SELMORE...OR NEAR NIXA...MOVING EAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OZARK BY 240 PM CDT. SPARTA BY 305 PM CDT. A STORM SPOTTER REPORTED TRR LIMBS DOWN NEAR NIXA WITH THIS STORM. THE TOWNS OF SELMORE...CHRISTIAN CENTER...LINDEN...CHADWICK... OLDFIELD...BRUNER...KELTNER AND ELKHEAD ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. LAT...LON 3701 9335 3687 9333 3689 9292 3708 9295 $$
2 follow-up statements
000 WWUS53 KSGF 242001 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 301 PM CDT FRI AUG 24 2007 MOC043-242030- /O.CON.KSGF.SV.W.0189.000000T0000Z-070824T2030Z/ CHRISTIAN MO- 301 PM CDT FRI AUG 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR EASTERN CHRISTIAN COUNTY... AT 256 PM CDT...A A SEVERE THUNDERSTORM WAS REPORTED NEAR SELMORE... OR NEAR HIGHLANDVILLE. THIS STORM WAS NEARLY STATIONARY. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... OZARK AND 9 MILES WEST OF SPARTA BY 330 PM CDT. LAT...LON 3701 9335 3687 9333 3689 9292 3708 9295 $$ DSA
000 WWUS53 KSGF 242023 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 322 PM CDT FRI AUG 24 2007 MOC043-242032- /O.EXP.KSGF.SV.W.0189.000000T0000Z-070824T2030Z/ CHRISTIAN MO- 322 PM CDT FRI AUG 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHRISTIAN COUNTY EXPIRES AT 330 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...THUNDERSTORMS WILL CONTINUE TO AFFECT CENTRAL AND EASTERN CHRISTIAN COUNTY THROUGH 5 PM WITH VERY HEAVY RAINFALL...WIND GUSTS OF 30 TO 40 MPH AND FREQUENT LIGHTNING. LAT...LON 3701 9335 3687 9333 3689 9292 3708 9295 $$ DSA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 2:24 PM CDT, 11 minutes earlier.
Area forecast discussion, Aug 24, 2:24 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
224 PM CDT FRI AUG 24 2007
.DISCUSSION...
MAIN FOCUS THIS PERIOD WILL BE WITH THE SEVERE THUNDERSTORM AND
FLASH FLOOD POTENTIAL.
MAIN FRONTAL BOUNDARY STILL TO THE NORTH AND WEST OF THE AREA FROM
NORTHERN MISSOURI INTO CENTRAL KANSAS. HOWEVER...UNLIKE IN DAYS
PAST...WE HAVE MORE DYNAMIC FEATURES AFFECTING THE CWA. REMNANT
OUTFLOW BOUNDARIES FROM PREVIOUS CONVECTION WAS STRETCHED OUT
ACROSS THE CWA AND AS TEMPERATURES HAVE WARMED THIS AFTERNOON
THUNDERSTORMS HAVE QUICKLY DEVELOPED. THESE STORMS WERE TRAINING
FROM SOUTHWEST TO NORTHEAST WITH PW VALUES FROM THE 18Z SOUNDING
AT 1.79 IN. PW VALUES EXPECTED TO CONTINUE INCREASING TO NEAR 2
INCHES OVERNIGHT. ANOTHER SHORTWAVE IS EXPECTED TO PUSH EAST AND
AFFECT THE AREA OVERNIGHT WHICH MAIN FRONT WILL SLOWLY SAG
SOUTHWARD TOWARDS THE AREA. ANOTHER MCS IS EXPECTED TO DEVELOP
OVERNIGHT WITH HEAVY RAIN AND FLASH FLOODING THE MAIN HAZARDS.
WITH RECENT HEAVY RAINS AND FLASH FLOODING LAST
WEEKEND...ADDITIONAL HEAVY RAIN TONIGHT WILL LIKELY LEAD TO MORE
FLASH FLOODING. HAVE DECIDED TO GO WITH A FLASH FLOOD WATCH FOR
NORTHWESTERN 2/3 OF THE CWA THROUGH SATURDAY MORNING. HIGHEST QPF
TOTALS EXPECTED FROM CENTRAL MISSOURI INTO THE FAR WESTERN CWA
TOWARDS THE MISSOURI KANSAS STATE LINE.
FRONTAL BOUNDARY WILL GRADUALLY SLIP SOUTHWARD THROUGH THE AREA ON
SATURDAY WITH REMNANT CONVECTION CONTINUING ACROSS SOUTHERN
MISSOURI. HAVE PRECIPITATION ENDING BY SATURDAY EVENING...BUT
CLOUD COVER AND PRECIPITATION CHANCES WILL LIKELY KEEP
TEMPERATURES IN THE 80S FOR HIGHS.
FLOW FROM THE GULF WILL AGAIN RETURN BY MONDAY NIGHT INTO TUESDAY
IN ADVANCE OF THE NEXT FRONTAL BOUNDARY. THIS FRONT SHOULD MAKE IT
INTO THE AREA BY TUESDAY NIGHT INTO WEDNESDAY OFFERING THE NEXT
CHANCE OF RAIN. SLIGHTLY COOLER TEMPERATURES CAN BE EXPECTED
BEHIND THE NEXT FRONT FOR THE LATER PART OF NEXT WORK WEEK.
LINDENBERG
&&
.AVIATION...
FOR THE 18Z TAFS...MAIN HAZARDS THROUGH THE PERIOD WILL BE
ASSOCIATED WITH THE THUNDERSTORMS LATER TONIGHT. COULD SEE A FEW
THUNDERSTORMS THIS AFTERNOON BUT COVERAGE DOES NOT WARRANT MORE
THAN A VCTS WORDING IN THE TAFS AT THIS TIME. MAIN THUNDERSTORM
COMPLEX IS EXPECTED TO DEVELOP OVERNIGHT AND WILL LIKELY DROP
CEILINGS AND VISIBILITY INTO THE MVFR AND POSSIBLY IFR CATEGORY
FROM AROUND 05Z-11Z.
LINDENBERG
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MOZ055>058-
066>071-077>081-088>095-101>104.
KS...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ073-097-101.
&&Hazardous weather outlook, Aug 24, 12:53 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1253 PM CDT FRI AUG 24 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1253 PM CDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL MISSOURI THIS AFTERNOON...GENERALLY NORTH AND EAST OF COLE CAMP TO EMINENCE LINE. WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. IN ADDITION TO THE POSSIBILITY OF SEVERE STORMS...THE STORMS WILL PRODUCE HEAVY RAINFALL WHICH MAY LEAD TO FLASH FLOODING. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT AND UPPER LEVEL DISTURBANCE LATER TONIGHT. THESE THUNDERSTORMS WILL LIKELY PRODUCE TORRENTIAL RAINFALL ACROSS EXTREME SOUTHEAST KANSAS AND INTO CENTRAL AND WESTERN MISSOURI. THE RAIN WILL FALL ACROSS LOCATIONS WHICH RECEIVED HEAVY RAIN AND FLASH FLOODING LAST WEEKEND. ANY ADDITIONAL HEAVY RAIN COULD CAUSE MORE FLASH FLOODING TO OCCUR. A FLASH FLOOD WATCH IS IN EFFECT THROUGH SATURDAY MORNING FOR LOCATIONS NORTH AND WEST OF A BRANSON TO ROLLA LINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL LINGER INTO SATURDAY AND THE COLD FRONT EXITS THE REGION. THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE DURING THE MIDDLE OF NEXT WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS CENTRAL PORTIONS OF MISSOURI. RAINFALL AMOUNTS AND REPORTS OF FLASH FLOODING WILL ALSO BE NEEDED LATER TONIGHT AND SATURDAY MORNING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Special weather statement, Aug 24, 12:19 PM CDT, 2 hours 16 minutes before
WATCH COUNTY NOTIFICATION FOR WATCH 647 NATIONAL WEATHER SERVICE SPRINGFIELD MO 1219 PM CDT FRI AUG 24 2007 MOC029-059-065-105-125-131-141-161-169-203-215-225-229-250100- /O.NEW.KSGF.SV.A.0647.070824T1720Z-070825T0100Z/ THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 647 IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING AREAS IN MISSOURI THIS WATCH INCLUDES 13 COUNTIES IN CENTRAL MISSOURI CAMDEN MARIES MILLER MORGAN PHELPS PULASKI IN SOUTH CENTRAL MISSOURI DENT SHANNON TEXAS IN SOUTHWEST MISSOURI DALLAS LACLEDE WEBSTER WRIGHT THIS INCLUDES THE CITIES OF...BUFFALO...CABOOL...CAMDENTON... ELDON...EMINENCE...FORT LEONARD WOOD...HOUSTON...LAKE OZARK... LEBANON...MANSFIELD...MARSHFIELD...MOUNTAIN GROVE...OSAGE BEACH... ROGERSVILLE...ROLLA...SALEM...VERSAILLES...VIENNA... WAYNESVILLE AND WINONA.
Local storm report, Aug 24, 2:30 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
230 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM TSTM WND GST SPRINGFIELD 37.20N 93.29W
08/24/2007 E60 MPH GREENE MO TRAINED SPOTTER
LARGE LIMBS DOWN AT THE INTERSECTION OF ENERGY AND
LECOMPT ROADS.
&&
HATCHLocal storm report, Aug 24, 2:32 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
232 PM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM FLASH FLOOD SPRINGFIELD 37.20N 93.29W
08/24/2007 GREENE MO LAW ENFORCEMENT
CAR STALLED IN HIGH WATER ON BATTLEFIELD ROAD IN
SPRINGFIELD. WATER FLOODING ROADWAY.
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 12:28 PM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 21 more | 22 hr |
| Aug 24, 1:00 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 45 min |
| Aug 24, 1:32 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Lawrence | 45 min |
| Aug 24, 1:43 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 45 min |
| Aug 24, 2:02 PM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| Aug 24, 2:08 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 67 min |
| Aug 24, 2:28 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 62 min |
| Aug 24, 2:40 PM CDT | Flash Flood Warning | SGF | Christian, Laclede, Pulaski, Stone, Webster, Wright | 6 hr |
| Aug 24, 2:52 PM CDT | Tornado Warning | SGF | Phelps | 23 min |
| Aug 24, 3:39 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski, Texas | 66 min |
| Aug 24, 4:08 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 67 min |
| Aug 24, 4:46 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 44 min |
| Aug 24, 5:21 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 39 min |
| Aug 24, 5:49 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 56 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.